Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 7, 2012, 12:25 AM CDT for Blaine County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2012, 12:25 AM CDT (05:25 UTC)
- Expired
- Apr 7, 2012, 1:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
County Blaine County, OK
The radar
The Vance AFB radar (KVNX), 80 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
220 WWUS84 KOUN 070526 SPSOUN SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1225 AM CDT SAT APR 7 2012 OKZ011-012-015-017-018-070600- BLAINE OK-KINGFISHER OK-DEWEY OK-GARFIELD OK-MAJOR OK- 1225 AM CDT SAT APR 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...NORTHWESTERN KINGFISHER...EASTERN DEWEY...SOUTHWESTERN GARFIELD AND SOUTHEASTERN MAJOR COUNTIES UNTIL 100 AM CDT... AT 1220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANTON... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... OKEENE...CANTON...LONGDALE...AMES...HITCHCOCK...LOYAL...CANTON LAKE...EAGLE CITY...ISABELLA...HOMESTEAD...SOUTHARD AND LACEY. LAT...LON 3590 9807 3583 9872 3619 9862 3635 9805 TIME...MOT...LOC 0520Z 261DEG 27KT 3607 9853 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 6, 9:56 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Apr 6, 9:56 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 956 PM CDT FRI APR 6 2012 .DISCUSSION... WIDELY SCATTERED STORMS FORMED NEAR AMARILLO EARLY THIS EVENING BUT ARE WEAKENING AS THEY APPROACH NORTHWEST OKLAHOMA. AS LOW LEVEL FLOW INCREASES...STORM INTENSITY MAY ALSO. THEREFORE...WILL KEEP IN SLIGHT CHANCES FOR STORMS OUT WEST. BETTER CHANCE FOR SHOWERS AND STORMS WILL BE LATE TONIGHT INTO EARLY SATURDAY AS A COLD FRONT ENTERS NORTHERN OKLAHOMA. && .PREV DISCUSSION... /ISSUED 244 PM CDT FRI APR 6 2012/ DISCUSSION... CLOUDS WILL CONTINUE TO GRADUALLY SCATTER/DECREASE THIS AFTERNOON. AN ISOLATED STORM OR TWO MAY DEVELOP TO THE WEST IN THE PANHANDLES AND MOVE EAST INTO WESTERN PORTIONS OF THE FA THIS EVENING. OVERNIGHT... LLJ IS EXPECTED TO STRENGTH PROVIDING SOME LIFT FOR A CHANCE OF SHOWERS/STORMS IN NORTHERN PORTIONS OF THE FA OVERNIGHT/SAT MORNING. SOME OF THE ELEVATED STORMS MAY BECOME STRONG TO MARGINALLY SEVERE. MEANWHILE... A SHORTWAVE WILL LIFT INTO THE NORTHERN PLAINS DRAGGING A COLD FRONT INTO THE FA SATURDAY. WITH THE FRONT MOVING ACROSS THE REGION... SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE WITH A FEW SEVERE STORMS POSSIBLE IN SOUTHERN PORTIONS OF THE FA SAT AFTERNOON/EVENING. SHOWER AND THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REST OF THE WEEKEND AND MUCH OF NEXT WEEK ACROSS PARTS OF THE FA DUE TO VARIOUS FEATURES. THE FRONT IS EXPECTED TO STALL OVER OR NEAR THE RED RIVER VALLEY AREA TOMORROW NIGHT AND COULD AFFECT THE REGION SUNDAY. MODELS SHOW ANOTHER A COLD FRONT MOVING INTO PARTS OF THE FA MONDAY. MODELS THEN SHOW A STORM SYSTEM MOVING INTO THE PLAINS TOWARDS LATE NEXT WEEK WITH A DRYLINE SETTING UP FOR POSSIBLE STORM DEVELOPMENT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 57 72 52 72 / 20 50 30 30 HOBART OK 56 71 51 72 / 20 30 30 30 WICHITA FALLS TX 59 80 58 74 / 10 40 50 40 GAGE OK 52 67 42 70 / 20 20 10 10 PONCA CITY OK 54 69 45 71 / 40 50 20 20 DURANT OK 56 76 58 76 / 0 30 40 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 6, 12:10 PM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1210 PM CDT FRI APR 6 2012 OKZ004>048-050>052-TXZ083>090-071000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1210 PM CDT FRI APR 6 2012 THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN... CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORM OUTLOOK... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS...MAINLY NORTHWEST OF A WICHITA FALLS TO SHAWNEE LINE. HOWEVER...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. DISCUSSION... A DRYLINE IS EXPECTED TO EXTEND ACROSS CENTRAL PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON. MEANWHILE... MOISTURE WILL INCREASE ACROSS THE REGION EAST OF THE DRYLINE THIS AFTERNOON AND TONIGHT. LIFT ASSOCIATED WITH THE DRYLINE AND HEATING MAY CAUSE A FEW STORMS TO DEVELOP AFTER 4 PM CDT THIS AFTERNOON ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THESE STORMS COULD MOVE EAST INTO PARTS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS AFTER 7 PM CDT THIS EVENING. AFTER MIDNIGHT CDT TONIGHT...THE LOW LEVEL JET WILL INCREASE WHICH COULD PROVIDE LIFT TO THE AREA FOR THE DEVELOPMENT OF ADDITIONAL SHOWERS AND ELEVATED THUNDERSTORMS. THE BEST CHANCE WILL BE ACROSS NORTHERN OKLAHOMA. ENOUGH INSTABILITY COULD BE PRESENT THIS EVENING AND OVERNIGHT FOR A FEW OF THE STORMS TO BECOME STRONG TO PERHAPS SEVERE PRODUCING HAIL UP TO THE SIZE OF HALF DOLLARS AND GUSTY WINDS UP TO 50 MPH. HOWEVER... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. PROBABILITY TABLE... VALID THROUGH 700 AM CDT SATURDAY APR 7. PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN COUNTY WARNING AREA...50 PERCENT. PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT. OTHER HAZARDOUS WEATHER... NONE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THUNDERSTORM OUTLOOK... THERE IS A SLIGHT RISK OF SEVERE STORMS FOR PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...MAINLY SOUTH OF A LINE FROM ADA AND PAULS VALLEY...TO LAWTON AND FREDERICK OKLAHOMA...TO QUANAH TEXAS. LARGE HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS. A COLD FRONT WILL MOVE ACROSS THE REGION ON SATURDAY BRINGING A CHANCE OF THUNDERSTORMS TO THE ENTIRE REGION. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH LATE NEXT WEEK. AFTER SATURDAY...WIDESPREAD SEVERE WEATHER DOES NOT LOOK LIKELY ON ANY PARTICULAR DAY AT THIS TIME BUT SOME STRONG TO MAYBE SEVERE STORMS CAN NOT BE RULED OUT. OTHER HAZARDOUS WEATHER... NONE. THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM SATURDAY. MBS
In the hours before
Special weather statement, Apr 6, 11:35 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1135 PM CDT FRI APR 6 2012 OKZ009-014-015-070500- ROGER MILLS OK-DEWEY OK-ELLIS OK- 1135 PM CDT FRI APR 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS... DEWEY AND SOUTHEASTERN ELLIS COUNTIES UNTIL 1200 AM CDT... AT 1133 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST OF ROLL...MOVING NORTHEAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... LOCATIONS IMPACTED INCLUDE... LEEDEY...CAMARGO AND ANGORA. LAT...LON 3615 9943 3595 9885 3580 9962 3593 9977 TIME...MOT...LOC 0433Z 234DEG 28KT 3589 9965
Special weather statement, Apr 7, 12:25 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1225 AM CDT SAT APR 7 2012 OKZ011-012-015-017-018-070600- BLAINE OK-KINGFISHER OK-DEWEY OK-GARFIELD OK-MAJOR OK- 1225 AM CDT SAT APR 7 2012 ...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...NORTHWESTERN KINGFISHER...EASTERN DEWEY...SOUTHWESTERN GARFIELD AND SOUTHEASTERN MAJOR COUNTIES UNTIL 100 AM CDT... AT 1220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANTON... MOVING EAST AT 30 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... LOCATIONS IMPACTED INCLUDE... OKEENE...CANTON...LONGDALE...AMES...HITCHCOCK...LOYAL...CANTON LAKE...EAGLE CITY...ISABELLA...HOMESTEAD...SOUTHARD AND LACEY. LAT...LON 3590 9807 3583 9872 3619 9862 3635 9805 TIME...MOT...LOC 0520Z 261DEG 27KT 3607 9853
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:35 PM CDT | Special Weather Statement | OUN | Dewey | 25 min |
| Apr 7, 12:41 AM CDT | Special Weather Statement | OUN | Custer | 34 min |
| Apr 7, 1:58 AM CDT | Special Weather Statement | OUN | Kingfisher | 32 min |
| Apr 7, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 51 min |
| Apr 7, 3:16 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 29 min |
| Apr 7, 4:51 AM CDT | Special Weather Statement | OUN | Payne | 24 min |
| Apr 7, 4:40 PM CDT | Special Weather Statement | OUN | Wichita | 20 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.